Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Had phlebitis in left arm for apx. Swelling in middle arm. Risk of heart attack?

I have had phlebitis in the left arm for apx. 3 or 4 weeks now. I just started taking Ibuprofin three times a day and warm compress but remains the same. I don t drink much water...need to change a bad habit. Am worried that I am fixin to face a major heart attack . I have swelling in the middle of the arm and apx. 5 or more hard bumps along the vein . I also have a few hard bumps in the other arm and some in the legs. My blood test was normal, an ultrasound indicated phlebitis. I was told that it may have been an injury to the arm. I have fallen a few times recently, but no injury. I know of no one in my family ever having this. Thanks for your advice! / Faye
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Heart attack is from block in ARTERIES of the heart.

Phlebitis is inflammation of veins. It does not lead to Heart attack, but....
there could be a clot formation in the vein, which could get dislodged and move on to block lung arteries (Pulmonary Embolism).

If it is in multiple areas / no injury to account for - you may need investigations for unusual clotting disorders... Your Internist will decide depending on your progress and basic investigation.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 12 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor